Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Redish Purple lower legs
|rabidlyeccentric - Wed Jan 25, 2006 12:13 pm||
It is not veins coming out of my skin but in general the lower part of my legs, just above the ankles are prinkish purple, even when I am not cold. How can i change this? My legs do not feel irritated. Also I have little red bumps on my upper thighs and i used to have then on my upper arms, how can i get rid of it on my thighs? I am 18 years old. Female. I have had no diagnose and i did have major surgury on my feet but that has nothign to do with it. And the only medication i am taking is birth control, but this has happened before then.
|Dr. Safaa Mahmoud - Fri Sep 01, 2006 2:11 pm||
I think that you have two different problems.
The first one is these lesions of red spots on the thigh and the arm. I would think of dermatitis.
Dermatitis is referred to different types of skin rashes that are caused by infections, allergies, and irritants.
If these lesions are irregular, raised or flat red that appeared after eating certain food, intake of certain drinks, or taking a medicine then this could be an allergic reaction.
If these lesions are in the form of Bumps that are also itchy and appear any where on the body then this could be HIVES, a type of skin reaction to an allergen, medicine or infection and are common in individuals who are very nervous.
The second problem is the colors changes in your lower limbs, which is suggestive of vascular problem, as Improper blood circulation, keeping in mind that your are on contraceptive pills which may increase the vascular problems, you have to be assessed by a vascular surgeon . He may recommend Doppler study for your blood vessels .
At same time you have to discuss all of these information with your doctor regarding the best contraception method in this condition.
Direct clinical examination is essential.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.